Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 151, NWS Wakefield, VA

August 2, 2012Northumberland County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 2, 2012, 5:30 PM EDT for Northumberland County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 5:30 PM EDT (21:30 UTC)
Expired
Aug 2, 2012, 6:00 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 121 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1789 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS51 KAKQ 022130
SVRAKQ
VAC133-022200-
/O.NEW.KAKQ.SV.W.0151.120802T2130Z-120802T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NORTHUMBERLAND COUNTY IN EASTERN VIRGINIA...

* UNTIL 600 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEWISETTA...OR 7 MILES NORTHEAST OF CALLAO...AND MOVING SOUTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISETTA AROUND 540 PM EDT.
  HEATHSVILLE AND CALLAO AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MIDDLETONS CORNER...LOTTSBURG...HULL NECK AND AVALON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3802 7649 3802 7646 3797 7641 3796 7635
      3795 7635 3786 7634 3796 7660 3803 7653
      3803 7651
TIME...MOT...LOC 2130Z 007DEG 5KT 3802 7646
WIND...HAIL 60MPH 1.00IN

$$

44
1 follow-up statement
109 
WWUS51 KAKQ 022151
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EDT THU AUG 2 2012

VAC133-022200-
/O.CON.KAKQ.SV.W.0151.000000T0000Z-120802T2200Z/
NORTHUMBERLAND VA-
551 PM EDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NORTHUMBERLAND COUNTY UNTIL 600 PM EDT...

AT 549 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR LEWISETTA...OR 5 MILES EAST OF CALLAO...MOVING
SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEATHSVILLE AND CALLAO AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
MIDDLETONS CORNER...LOTTSBURG...HULL NECK AND AVALON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3802 7649 3802 7646 3797 7641 3796 7635
      3795 7635 3786 7634 3796 7660 3803 7653
      3803 7651
TIME...MOT...LOC 2151Z 007DEG 5KT 3799 7646
WIND...HAIL 60MPH 1.00IN

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:39 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 2, 3:39 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT THU AUG 2 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY ALLOWING FOR A
WARMING TREND THROUGH THE WEEKEND. AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE INTO NEXT WEEK AS A WARM...HUMID AND
UNSTABLE AIRMASS WILL BE IN PLACE.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND LIFT NORTHEAST THROUGH THE AFTERNOON/EARLY EVENING.
UPPER LEVEL LOW RESPONSIBLE FOR THUNDERSTORM ACTIVITY CURRENTLY
LOCATED IN NE NC. ORGANIZED CONVECTION LOCATED AROUND PERIPHERY OF
LOW TO WORK INTO SOUTHERN ZONES IN THE NEXT SEVERAL HOURS. HAVE
OBSERVED A SLIGHT MOISTURE SURGE MUCH OF THE MORNING/EARLY
AFTERNOON AS DEWPOINTS HAVE RISEN INTO THE LOW/MID 70S WITH
BLENDED TOTAL PRECIP WATER UP TO AROUND 1.6 INCHES. WARM AND
UNSTABLE AIRMASS...TEMPS IN THE MID/UPPER 80S TO LOW 90S WITH CAPE
VALUE GREATER THAN 2500 J/KG AND LI GREATER THAN -8... WILL
COMBINE WITH ABUNDANT MOISTURE TO KEEP SLIGHT CHANCE/CHANCE POPS
GOING MUCH OF THE AFTERNOON/EARLY EVENING ACROSS NEARLY THE ENTIRE
CWA. HOWEVER...WEAK FLOW/SHEAR WILL LIMIT ORGANIZED CONVECTION. THE
MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO WEAK STORM
MOTION. STEEP LOW LEVEL LAPSE RATES WILL ALSO ALLOW FOR SOME
STORMS TO CONTAIN STRONG GUSTY WINDS. WHILE FREEZING LEVELS REMAIN
ABOVE 14K FT...STRONG ENOUGH UPDRAFTS WILL BE CAPABLE OF PRODUCING
MODERATE SIZED HAIL. WHILE SFC HIGH PRESSURE BUILDS INTO THE MID
ATLANTIC THIS EVENING/OVERNIGHT...UPPER LEVEL LOW WILL PERSIST
ACROSS EASTERN NC. WILL KEEP MENTION OF SLIGHT CHANCE/ISOLATED
POPS THROUGH THE OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
STUBBORN SHORT WAVE TROUGH WILL CONTINUE THROUGH SATURDAY
NIGHT/SUNDAY MORNING BEFORE FINALLY BREAKING DOWN AND LIFTING
NORTHEAST. MODELS SUGGEST UPPER LEVEL LOW WILL PARK OVER EASTERN NC
THROUGH TOMORROW AFTERNOON BEFORE PHASING WITH UPPER LEVEL SHORT
WAVE. VORT MAX WILL TRACK THROUGH WV FRIDAY BEFORE LIFTING INTO
MD/SOUTHERN PA FRIDAY EVENING PLACING BEST CHANCE POPS ACROSS
NORTHERN ZONES. HIGH PRESSURE WILL THEN BUILD INTO THE REGION
THROUGH SUNDAY ALLOWING FOR CONTINUED ABOVE NORMAL DAYTIME
TEMPERATURES. WEAK SYNOPTIC FLOW WILL ALLOW FOR SEA BREEZE
INFLUENCES AND ISOLATED TO SCATTERED AFTERNOON/EARLY EVENING
SHOWERS. THERE ALSO EXIST SPATIAL AND TIMING DIFFERENCES IN MID
LEVEL DISTURBANCES THAT COULD ALSO HELP ENHANCE CHANCES FOR
AFTERNOON/EVENING THUNDERSTORMS. A COLD FRONT WILL LOCATE FROM THE
MIDWEST INTO THE GREAT LAKES REGION AS AN UPPER LEVEL STORM SYSTEM
TRACKS THROUGH SOUTHERN CANADA AND INTO THE GREAT LAKES REGION BY
THE END OF THE WEEKEND.

SKIES WILL BE MOSTLY SUNNY TO PARTLY CLOUDY WITH SOUTHERLY FLOW
PREVAILING. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH
DAYTIME TEMPERATURES UPPER 80S TO LOW/MID 90S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FRNTL BNDRY PROGGED TO STALL NORTH OF FA EARLY NEXT WEEK. MODELS
CONT TO SHOW LEE TROF AND ENUF MOISTURE ARND REGION TO KEEP CHC
POPS MON/TUE. MOISTURE SHIFTS A BIT FURTHER SOUTH WED SO BEST CHC
POPS WILL SHIFT ACROSS SRN HALF OF FA. CHC POPS THU AS COLD FRONT
MOVES ACROSS REGION. TEMPS NEAR NORMAL THRU THE PERIOD. HIGHS
U80S-L90S. LOWS IN THE U60S-M70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND TSTMS WILL CONTINUE TO FORM THU AFTN/EVENING. STORMS
ARE FEW AND FAR BETWEEN SO HAVE LEFT MENTION OUT OF TAFS...WITH
THE EXCEPTION OF KSBY. LIGHT SOUTHERLY FLOW WILL CONTINUE
OVERNIGHT. KSBY MAY EXPERIENCE MVFR CONDITIONS DUE TO FOG/STRATUS
FRI MORNING. CU FIELD WILL DEVELOP FRI AFTN DUE TO DAYTIME HEATING
WITH SHOWERS AND TSTMS POSSIBLE.

SCATTERED STORMS WILL BE POSSIBLE DURING THE AFTNS THROUGH MON WITH
PATCHY MVFR CONDITIONS POSSIBLE DURING THE MORNINGS.

&&

.MARINE...
NO FLAGS AS S-SW WND FLOW ARND OFFSHORE RIDGE DOMINATES THRU THE
WEEKEND. ONLY THREAT FOR STRONGER WINDS WILL BE IN SCT CONVECTION
WHICH IS HANDLED THROUGH STATEMENTS OR WARNINGS. SOME INCREASE IN
P-GRDNT LATE SUNDAY AHEAD OF APPRCHG TROF. MARGINAL SCA CONDITIONS
POSSIBLE...ESPECIALLY ACROSS NRN COASTAL WATERS WHERE SEAS OUT NR
20 NM MAY RERACH 5 FT. OTW...WINDS WINDS BELOW 20 KTS WITH 2-3 FT
SEAS EXPECTED.

&&

.CLIMATE...
DATA FOR JULY AVG TEMPERATURE:

RICHMOND:  82.7 F...2ND WARMEST ON RECORD.
NORFOLK:   82.5 F...6TH WARMEST ON RECORD.
SALISBURY: 82.8 F...WARMEST ON RECORD.

SEE PNSAKQ FOR DETAILS.

&&

.EQUIPMENT...
KDOX RADAR IS DOWN DUE TO A FAILED AZIMUTH MOTOR. PARTS HAVE BEEN
ORDERED. HOWEVER, REPAIRS MAY TAKE SEVERAL DAYS TO COMPLETE. RETURN
TO SERVICE IS NOT KNOWN AT THIS TIME. FURTHER DETAILS WILL BE
PASSED ALONG AS THEY BECOME AVAILABLE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...MPR
AVIATION...DAP
MARINE...MPR
CLIMATE...AKQ
EQUIPMENT...AKQ
Hazardous weather outlook, Aug 2, 3:00 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
300 AM EDT THU AUG 2 2012

MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
084>100-030700-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
300 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-030700-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
300 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-070-071-080>083-030700-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
300 AM EDT THU AUG 2 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-030700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
300 AM EDT THU AUG 2 2012

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 4:39 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT THU AUG 2 2012

VAZ070-071-082-083-022115-
CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-NEW KENT VA-
439 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORM MOVING SOUTH OF THE AIRPORT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF ADKINS STORE...OR ABOUT 7
MILES WEST OF ROXBURY...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ELKO AT 445 PM EDT...GLENDALE AT 450 PM
EDT...WAYSIDE AT 515 PM EDT.

WIND GUSTS BETWEEN 40 TO 50 MPH AND HEAVY DOWNPOURS CAN BE EXPECTED
WITH THESE STORMS. LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE
AREAS IS POSSIBLE.

LAT...LON 3740 7708 3731 7726 3747 7736 3754 7722

44
Special weather statement, Aug 2, 4:41 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT THU AUG 2 2012

VAZ063-070>072-081>083-022115-
CHARLES CITY VA-CHESTERFIELD VA-HANOVER VA-HENRICO VA-KING WILLIAM
VA-NEW KENT VA-PRINCE GEORGE VA-
441 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS CONTINUE ACROSS METRO RICHMOND...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TALLEYSVILLE TO 9 MILES WEST OF CHESTER...
MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  ROXBURY AROUND 445 PM EDT...
  NEW KENT AROUND 455 PM EDT...
  PROVIDENCE FORGE AROUND 500 PM EDT...

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3751 7686 3723 7754 3739 7771 3774 7728

LBROWN
Special weather statement, Aug 2, 4:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT THU AUG 2 2012

VAZ089-092-093-022200-
ISLE OF WIGHT-SOUTHAMPTON-SURRY-
448 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS ISLE OF WIGHT...SURRY AND
SOUTHAMPTON COUNTIES THROUGH 6 PM EDT...

AT 447 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MOONLIGHT TO IVOR...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SMITHFIELD TO 9
MILES NORTHWEST OF WINDSOR...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ZUNI...WHITLEY...
AND...LAWSON...MOGARTS BEACH...AND...ISLE OF WIGHT...SMITHFIELD...
AND...ISLE OF WIGHT...RESCUE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3677 7682 3691 7699 3711 7675 3706 7665
      3705 7665 3705 7661 3702 7656 3701 7655
      3688 7663

05
Local storm report, Aug 2, 4:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     RICHMOND                37.50N  77.33W
08/02/2012  M61 MPH          HENRICO            VA   ASOS

&&

EVENT NUMBER AKQ1200625

LALEXAND
Special weather statement, Aug 2, 5:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT THU AUG 2 2012

VAZ072>074-083>085-022200-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX
VA-NEW KENT VA-
520 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS MOVING INTO THE MIDDLE PENINSULA...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW KENT...MOVING EAST AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ELTHAM AT 540 PM EDT...ROMANCOKE...AND...
PLUM POINT AT 545 PM EDT...WEST POINT AT 600 PM EDT.

WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3778 7670 3747 7657 3747 7697 3759 7704

LBROWN
Special weather statement, Aug 2, 5:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 PM EDT THU AUG 2 2012

VAZ077-022200-
NORTHUMBERLAND VA-
525 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORM APPROACHING NORTHUMBERLAND COUNTY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEWISETTA...OR ABOUT 7 MILES NORTHEAST OF
CALLAO...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR
LEWISETTA AT 600 PM EDT.

WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES CAN BE EXPECTED
WITH THIS STORM.

LAT...LON 3802 7649 3802 7646 3797 7641 3796 7637
      3791 7634 3796 7657 3804 7652

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:47 PM EDTSpecial Weather StatementAKQMecklenburg43 min
Aug 2, 2:22 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell38 min
Aug 2, 2:55 PM EDTSpecial Weather StatementAKQPowhatan35 min
Aug 2, 3:24 PM EDTSpecial Weather StatementAKQGreensville36 min
Aug 2, 3:25 PM EDTSpecial Weather StatementAKQKing William35 min
Aug 2, 3:29 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, King and Queen, King William31 min
Aug 2, 3:35 PM EDTSevere Thunderstorm WarningAKQGreensville, Sussex25 min
Aug 2, 3:37 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond38 min
Aug 2, 3:42 PM EDTSpecial Weather StatementAKQSurry63 min
Aug 2, 3:54 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex36 min
Aug 2, 4:07 PM EDTAreal Flood AdvisoryAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond53 min
Aug 2, 4:09 PM EDTSpecial Marine WarningAKQ96 min
Aug 2, 4:28 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg47 min
Aug 2, 4:39 PM EDTSpecial Weather StatementAKQHenrico36 min
Aug 2, 4:41 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, New Kent, City of Richmond34 min
Aug 2, 4:46 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, Surry, Sussex74 min
Aug 2, 4:48 PM EDTSpecial Weather StatementAKQIsle of Wight72 min
Aug 2, 5:06 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, City of Newport News, City of Suffolk39 min
Aug 2, 5:09 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg39 min
Aug 2, 5:20 PM EDTSpecial Weather StatementAKQKing and Queen40 min
Aug 2, 5:25 PM EDTSpecial Weather StatementAKQNorthumberland35 min
Aug 2, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more46 min
Aug 2, 5:37 PM EDTSpecial Marine WarningAKQ83 min
Aug 2, 5:41 PM EDTSpecial Weather StatementAKQRichmond49 min
Aug 2, 5:53 PM EDTSpecial Weather StatementAKQPrince Edward37 min
Aug 2, 6:07 PM EDTSpecial Marine WarningAKQ83 min
Aug 2, 6:11 PM EDTSpecial Weather StatementAKQRichmond34 min
Aug 2, 6:27 PM EDTAreal Flood AdvisoryAKQNorthumberland, Richmond, Westmoreland93 min
Aug 2, 6:36 PM EDTSpecial Weather StatementAKQPrince Edward39 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.